Alert archive / Arizona / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 13, NWS Las Vegas, NV

September 11, 1999Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 1999, 3:13 PM MST for Mohave County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 11, 1999, 3:13 PM MST (22:13 UTC)
Expired
Sep 11, 1999, 4:15 PM MST
In force
62 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mohave County, AZ

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 11, 10:45 AM MSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 1999-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 1999-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KVEF 112220
SVRLAS
AZC015-112315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM MST SAT SEP 11 1999

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
  THIS INCLUDES THE FOLLOWING LOCATION...DOLAN SPRINGS...
  PEACH SPRINGS...AND CHLORIDE

* UNTIL 415 PM MST

* AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM 6 MILES EAST OF COTTONWOOD COVE AND ANOTHER
  SEVERE STORM 15 MILES WEST OF PEACH SPRINGS. THESE STORMS WERE
  MOVING EAST NEAR 30 MPH...AND WILL WILL LIKELY AFFECT PEACH 
  SPRINGS AND THE SOUTHERN PART OF DOLAN SPRINGS BY 345 PM.

LARGE HAIL AND WINDS TO NEAR 55 MPH ARE LIKELY WITH THESE STORMS.


LAT...LON 3550 11464 3537 11456 3542 11336 3579 11334
          3582 11351 3563 11439

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:45 PM MST, 28 minutes earlier.

Area forecast discussion, Sep 11, 2:45 PM MST, 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SAT SEP 11 1999

SYNOPSIS...THE UPPER LOW NEAR CENTRAL CALIFORNIA WILL SLOWLY WEAKEN
THE NEXT TWO DAYS AS HIGH PRESSURE BUILDS OVER THE GREAT BASIN.
LIMITED MOISTURE AND INSTABILITY WILL BE IN PLACE FOR A SLIGHT CHANCE
OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MAINLY OVER
SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA.

DISCUSSION...VERY SHARP LOW LEVEL MOISTURE GRADIENT PRESENT FROM
SOUTHEAST CA EXTENDING NORTH ACROSS THE LAKES AND INTO ERN LINCOLN
COUNTY THIS AFTERNOON. VEERING WIND LADDER PROFILES WITHIN DEEPER
MOISTURE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS. SATELLITE SHOWS
OUTFLOW FROM STORMS OVER CENTRAL ARIZONA PROPAGATING SOUTHWARD. WITH
PRECIPITABLE WATER PLUME OVER SE MOHAVE COUNTY WILL CONTINUE SEVERE
THUNDERSTORM WATCH UNTIL 4 PM AS MORE SEVERE STORMS ARE POSSIBLE.

FOR THE REMAINDER OF THE PERIODS UPPER LOW NEAR THE CENTRAL
CALIFORNIA COAST WILL GRADUALLY FILL WHILE HIGH PRESSURE BUILDS OVER
THE INTERMOUNTAIN WEST. THIS WILL ALLOW LOW LEVEL MOISTURE TO SEEP A
BIT FURTHER NORTH AND WEST INTO FAR SOUTHERN NEVADA SUNDAY WITH
MOISTURE SHIFTING BACK TO THE COLORADO RIVER/NORTHWEST ARIZONA
MONDAY. DEFORMATION AXIS ACROSS CENTRAL NEVADA WILL GRADUALLY LIFT
INTO NRN NV BY MONDAY FOR DECREASING THREAT OF STORMS. MUCH OF THE
DESERTS OF CALIFORNIA WILL REMAIN DRY EXCEPT FOR EASTERN SAN
BERNARDINO COUNTY.

MIDWEEK WILL BE DRY AND SEASONAL UNDER SOUTHWEST FLOW. PIERCE

LAS...NONE.

In the hours before

Local storm report, Sep 11, 1:42 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
130 PM PST SAT SEP 09 1999

TIME(PST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
 
1155 AM    DIAMOND M RANCH          AZ       3/4-1 INCH HAIL
           15 MILES SE VAENTINE              REPORTED BY WEATHER
            MOHAVE                           SPOTTER.
END
Local storm report, Sep 11, 1:44 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
130 PM PST SAT SEP 11 1999

TIME(PST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
 
1155 AM    DIAMOND M RANCH          AZ       3/4-1 INCH HAIL
           15 MILES SE VAENTINE              REPORTED BY WEATHER
            MOHAVE                           SPOTTER.
END
Local storm report, Sep 11, 2:30 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
130 PM PST SAT SEP 11 1999

TIME(PST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM    DIAMOND M RANCH          AZ       3/4-1 INCH HAIL
           15 MILES SE VAENTINE              REPORTED BY WEATHER
            MOHAVE                           SPOTTER.
END

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:35 PM MSTSevere Thunderstorm WarningVEFMohave25 min
Sep 11, 11:58 AM MSTSevere Thunderstorm WarningVEFMohave62 min
Sep 11, 2:35 PM MSTSevere Thunderstorm WarningVEFMohave55 min
Sep 11, 4:47 PM MSTSevere Thunderstorm WarningVEFMohave58 min

Nearby

Severe Thunderstorm Warnings in Arizona, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.